Alert archive / New Mexico / Red Flag Warnings in 2020

Red Flag Warning 22, NWS Albuquerque, NM

May 22, 2020Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at May 22, 2020, 3:54 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 23, 2020, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2020, 3:54 AM MDT (09:54 UTC)
In effect from
May 23, 2020, 11:00 AM MDT
Expired
May 23, 2020, 9:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4695 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

510 
WWUS85 KABQ 220954
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
354 AM MDT Fri May 22 2020

...RED FLAG WARNING FROM 1 TO 7 PM TODAY FOR THE NORTHEAST 
HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITIES... 
...RED FLAG WARNING SATURDAY FROM LATE MORNING UNTIL MID EVENING 
ACROSS THE NORTHEAST HIGHLANDS AND EASTERN PLAINS DUE TO STRONG 
WINDS AND LOW HUMIDITIES...
...FIRE WEATHER WATCH SATURDAY FROM LATE MORNING UNTIL MID EVENING
FOR THE SANDIA/MANZANO AND GALLINAS MOUNTAINS DUE TO STRONG WINDS
AND LOW HUMIDITIES...

A storm system crossing the northern and central Rockies will
strengthen southwest flow over New Mexico today and especially 
Saturday. A sharp surface trough will also develop in the lee of 
the southern Rockies on Saturday, causing strong surface winds to 
become widespread along and east of the central mountain chain.
In addition, high temperatures will vary from a few to around 9 
degrees above normal across the east, with several hours of 
single-digit humidities each afternoon, and widespread Haines of
6.

NMZ103-230100-
/O.UPG.KABQ.FW.A.0018.200523T1700Z-200524T0300Z/
/O.NEW.KABQ.FW.W.0022.200523T1700Z-200524T0300Z/
/O.CON.KABQ.FW.W.0021.200522T1900Z-200523T0100Z/
Northeast Highlands-
354 AM MDT Fri May 22 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 9 PM MDT Saturday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands from 1 to 7 PM today, then
  from late morning until mid evening Saturday. The most critical
  conditions will occur from 3 to 6 PM Saturday, when winds will
  be the strongest. 

* 20 FOOT WINDS...South southwest at 15 to 25 mph with gusts to 35
  mph on Friday. Southwest at 20 to 35 mph with gusts up to 45 
  mph on Saturday. 

* RELATIVE HUMIDITY...Dropping to around 8 percent both days. 

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ104-108-230100-
/O.UPG.KABQ.FW.A.0018.200523T1700Z-200524T0300Z/
/O.NEW.KABQ.FW.W.0022.200523T1700Z-200524T0300Z/
Northeast Plains-East Central Plains-
354 AM MDT Fri May 22 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 9 PM MDT Saturday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast and East Central Plains Saturday 
  from late morning until mid evening. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph,
  except up to 45 mph on the northeast plains.
 
* RELATIVE HUMIDITY....Dropping to around 7 percent. 

* IMPACTS...Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ107-230100-
/O.NEW.KABQ.FW.A.0019.200523T1700Z-200524T0300Z/
Sandia, Manzano and Gallinas Mountains-
354 AM MDT Fri May 22 2020

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Saturday morning through
Saturday evening. 

* AREA AND TIMING...Sandia/Manzano and Gallinas Mountains Saturday
  from late morning until mid evening.

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Dropping to around 9 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

44
4 follow-up statements
693 
WWUS85 KABQ 222032
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
232 PM MDT Fri May 22 2020

...RED FLAG WARNING FROM 1 TO 7 PM TODAY FOR THE NORTHEAST
HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITIES... 

...RED FLAG WARNING SATURDAY FROM LATE MORNING UNTIL MID EVENING 
ACROSS THE NORTH CENTRAL MOUNTAINS, NORTHEAST HIGHLANDS, EASTERN 
PLAINS, AND SANDIA/MANZANO MOUNTAINS DUE TO STRONG WINDS AND LOW 
HUMIDITIES...

An upper-level disturbance crossing the central Rockies will 
strengthen southwest flow into early evening. In addition, a 
leeside trough off of the southern Rockies will increase winds on
Saturday. High temperatures will be up to 9 degrees above normal 
across the eastern plains, with relative humidities in teens and 
single digits. 

NMZ107-230100-
/O.UPG.KABQ.FW.A.0019.200523T1700Z-200524T0300Z/
/O.EXA.KABQ.FW.W.0022.200523T1700Z-200524T0300Z/
Sandia, Manzano and Gallinas Mountains-
232 PM MDT Fri May 22 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 9 PM MDT Saturday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Sandia/Manzano and Gallinas Mountains 
  Saturday from late morning until mid evening. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Dropping to around 9 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ102-230100-
/O.EXA.KABQ.FW.W.0022.200523T1700Z-200524T0300Z/
North Central Mountains-
232 PM MDT Fri May 22 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 9 PM MDT Saturday. 

* AREA AND TIMING...North Central Mountains below 8000 ft 
  Saturday from late morning until mid evening. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph,
  except up to 45 mph on the north central mountains. 

* RELATIVE HUMIDITY....Dropping to around 7 percent.

* IMPACTS...Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ103-230100-
/O.CON.KABQ.FW.W.0021.000000T0000Z-200523T0100Z/
/O.CON.KABQ.FW.W.0022.200523T1700Z-200524T0300Z/
Northeast Highlands-
232 PM MDT Fri May 22 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY...

* AREA AND TIMING...Northeast Highlands from 1 to 7 PM today, 
  then from late morning until mid evening Saturday. The most 
  critical conditions will occur from 3 to 6 PM Saturday, when 
  winds will be the strongest. 

* 20 FOOT WINDS...South southwest at 15 to 25 mph with gusts to 35
  mph until 7 pm. Southwest at 20 to 35 mph with gusts up to 45 
  mph on Saturday. 

* RELATIVE HUMIDITY...Dropping to around 8 percent this afternoon
  and Saturday.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ104-108-230100-
/O.CON.KABQ.FW.W.0022.200523T1700Z-200524T0300Z/
Northeast Plains-East Central Plains-
232 PM MDT Fri May 22 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY...

* AREA AND TIMING...Northeast and East Central Plains Saturday 
  from late morning until mid evening. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 
  mph, except up to 45 mph on the northeast plains. 

* RELATIVE HUMIDITY....Dropping to around 7 percent.

* IMPACTS...Outdoor burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

31
992 
WWUS85 KABQ 222219
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
419 PM MDT Fri May 22 2020

...RED FLAG WARNING UNTIL 7 PM THIS EVENING FOR THE NORTHEAST 
HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING SATURDAY IN EFFECT FROM 11 AM TO 9 PM MDT FOR
MUCH OF CENTRAL AND EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW
HUMIDITIES...

.Southwest winds will increase Saturday over much of central and
eastern New Mexico. In addition, very dry conditions combined with
high Haines will produce critical fire weather conditions. 

NMZ103-230100-
/O.CON.KABQ.FW.W.0021.000000T0000Z-200523T0100Z/
/O.CON.KABQ.FW.W.0022.200523T1700Z-200524T0300Z/
Northeast Highlands-
419 PM MDT Fri May 22 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY...

* AREA AND TIMING...Northeast Highlands until 7 PM this evening, 
  then from late morning until mid evening Saturday. The most 
  critical conditions will occur from 3 to 6 PM Saturday, when 
  winds will be the strongest. 

* 20 FOOT WINDS...South to southwest 15 to 25 mph with gusts to 35
  mph until 7 pm. Southwest 20 to 35 mph with gusts up to 45 mph
  Saturday afternoon.
 
* RELATIVE HUMIDITY...Dropping to around 5 percent this afternoon
  and 5 to 10 percent Saturday afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ102-104-107-108-230100-
/O.CON.KABQ.FW.W.0022.200523T1700Z-200524T0300Z/
North Central Mountains-Northeast Plains-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
419 PM MDT Fri May 22 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY...

* AREA AND TIMING...North Central Mountains below about 8000 ft or
  any snowpack, Northeast Highlands, Northeast and East Central
  Plains, Sandia, Manzano and Gallinas Mountains. Critical
  conditions are expected to develop late Saturday morning and
  continue until mid evening Saturday.
 
* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph,
  except up to 45 mph Northeast Plains.
 
* RELATIVE HUMIDITY....Ranging from 6 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
936 
WWUS85 KABQ 230124
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
724 PM MDT Fri May 22 2020

...RED FLAG WARNING SATURDAY IN EFFECT FROM 11 AM TO 9 PM MDT FOR
MUCH OF CENTRAL AND EASTERN NEW MEXICO DUE TO STRONG WINDS AND 
LOW HUMIDITIES...

.Southwest winds will increase Saturday over much of central and
eastern New Mexico. In addition, very dry conditions combined
with high Haines will produce critical fire weather conditions.

NMZ103-231200-
/O.EXP.KABQ.FW.W.0021.000000T0000Z-200523T0100Z/
/O.CON.KABQ.FW.W.0022.200523T1700Z-200524T0300Z/
Northeast Highlands-
724 PM MDT Fri May 22 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY...
...RED FLAG WARNING TODAY HAS EXPIRED...

* AREA AND TIMING...Northeast Highlands from late morning until 
  mid evening Saturday. The most critical conditions will occur 
  from 3 to 6 PM Saturday, when winds will be the strongest. 

* 20 FOOT WINDS...Southwest 20 to 35 mph with gusts up to 45 mph 
  Saturday afternoon. 

* RELATIVE HUMIDITY...Dropping to 5 to 10 percent Saturday 
  afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ102-104-107-108-231200-
/O.CON.KABQ.FW.W.0022.200523T1700Z-200524T0300Z/
North Central Mountains-Northeast Plains-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
724 PM MDT Fri May 22 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY...

* AREA AND TIMING...North Central Mountains below 8000 ft or any 
  snowpack, Northeast Highlands, Northeast and East Central 
  Plains, Sandia, Manzano and Gallinas Mountains. Critical 
  conditions are expected to develop late Saturday morning and 
  continue until mid evening Saturday. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph,
  except up to 45 mph in the Northeast Plains. 

* RELATIVE HUMIDITY....Ranging from 6 to 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
376 
WWUS85 KABQ 230915
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
315 AM MDT Sat May 23 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TODAY FOR 
MUCH OF CENTRAL AND EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW
HUMIDITIES...

.Southwest winds will increase today over much of central and 
eastern New Mexico. In addition, very dry conditions combined with
high Haines will produce critical fire weather conditions.

NMZ102>104-107-108-240300-
/O.CON.KABQ.FW.W.0022.200523T1700Z-200524T0300Z/
North Central Mountains-Northeast Highlands-Northeast Plains-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
315 AM MDT Sat May 23 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* AREA AND TIMING...North Central Mountains below any snowpack,
  Northeast Highlands, Northeast and East Central Plains, Sandia,
  Manzano and Gallinas Mountains. Critical conditions are expected
  to develop late this morning and continue until early evening. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.
 
* RELATIVE HUMIDITY....Ranging from 6 to 13 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 22, 3:26 AM MDT, 28 minutes earlier.

Area forecast discussion, May 22, 3:26 AM MDT, 28 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
326 AM MDT Fri May 22 2020

.SYNOPSIS...
A disturbance aloft is exiting New Mexico this morning, and in its
wake a dry, warmer, and breezy to windy day is forecast for the
afternoon. Temperatures will be near to slightly above average with a
few high clouds moving in from the west. Winds will strengthen on
Saturday, especially in eastern New Mexico where critical fire
weather conditions are expected due to the accompanying low humidity
and above normal temperatures. In western New Mexico, the
temperatures will dip closer to normal on Saturday, dropping a few
degrees more on Sunday as another trough of low pressure aloft moves
into the state. This upper level disturbance will also introduce
showers and thunderstorms over the north central to northeastern
parts of New Mexico Sunday afternoon with a few storms also possible
along the far eastern border of the state with Texas. Cooler
temperatures will overtake eastern New Mexico on Monday with
increasing showers and thunderstorms.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH SATURDAY)...
An upper level low pressure system tracking eastward over the
northern and central Rockies will cause southwest flow to strengthen
over the forecast area today and especially Saturday. High
temperatures will vary around normal across western areas, while
climbing well above normal in the east where there will be fire
weather concerns. The strongest winds on Saturday should be across
northeast areas where gusts may reach up to 45 mph.

LONG TERM...(SUNDAY THROUGH THURSDAY)...
As a low moves into the northern Rockies on Sunday, a perturbation
farther to the south will move in phase and pass over NM. While the
better moisture with this system will stay in CO, scattered showers
and thunderstorms will be possible in the northern mountains near the
NM-CO border. Declining pressure heights will cause temperatures to
cool a few degrees in western zones in the afternoon. Also, a
southerly flow in southeast to east central NM will bring in some
higher dewpoints in the morning. These will likely get mixed to the
TX-NM border by Sunday afternoon, but additional storms would likely
form on this eastern fringe of our forecast area.

Another vigorous vort lobe will slide down the back side of the
northern Rockies trough late Sunday, dropping southward into CO and
eventually NM by Monday, increasing in size along the way. More
substantial cooling aloft and baroclinicity will give this feature
increasing dynamics to work with, and additionally a surface cold
front will spill southward down the plains, butting up against the
central mountain chain of NM by late Monday. With the arrival of
these cooler temperatures in the east, all of the forecast area will
run below average Monday and scattered storms will develop in much
of the eastern half of the state.

Forecast models are in fair agreement though the Monday timeframe,
but begin to diverge thereafter, as the aforementioned trough will
become separated from the polar jet and deepen into a cut-off low as
it sags into TX. Meanwhile a ridge will be shaping up to our west
with another closed low over the open eastern Pacific waters,
establishing an omega block over the American Southwest. This ridge
axis to our west and also the cut-off low over TX will have
considerable location disparities between the operational GFS and
European runs, however both ensemble means are in much better
agreement. Still, each of these ensembles keep the low wandering
over central to north central TX. This would periodically introduce a
cool, moist easterly surface flow into eastern (and perhaps central)
NM through the first half of next week, and this trend will become
more pronounced and invasive by the latter part of the week.

44/52

&&

.FIRE WEATHER...
Southwest flow will strengthen over the forecast area today and
especially Saturday as an upper level low pressure system crosses
the northern and central Rockies. High temperatures in the west will
vary around normal, while eastern readings climb from a few to
around 9 degrees above normal. Will continue the Red Flag Warning for
the Northeast Highlands today, and also upgrade northeast and east
central areas to a Red Flag Warning for Saturday. Winds over central
areas strengthened with the latest model runs, so we will also issue
a Fire Weather Watch for the Sandia/Manzano and Gallinas Mountains
for Saturday. Aside from the heat, wind, and very low humidities,
Haines Indices will reach 6 in most places today and Saturday.

Sunday through Tuesday will feature a chance for showers and
thunderstorms each period along and east of the central mountain
chain, and even as far west as Mount Taylor, Cuba and Dulce on
Monday. An upper level trough slowly crossing the central Rockies
will deepen over eastern NM. Wetting footprints should be pretty
small at first, but they will increase in size along and east of the
central mountain chain Sunday night and Monday as a gusty back door
cold front dives southwestward through the plains and eventually
through gaps into the central valley. There will also be a Pacific
front that causes high temperatures to fall as much as 9 degrees
below normal in the west on Sunday. Readings should vary around 4 to
14 degrees below normal across the forecast area on Monday, before
warming near normal along the AZ border on Tuesday. The upper level
trough is forecast to form a cutoff low pressure system over TX
Tuesday through the end of next week, keeping a risk of showers and
thunderstorms in the forecast mainly along and east of the central
mountain chain. This pattern will also keep eastern high temperatures
on the cool side, while a strong ridge of high pressure over AZ and
UT keeps western readings a few to several degrees above normal.

44

&&

.AVIATION...
06Z TAF CYCLE
VFR conditions are expected over the next 24 hours, except for a few
patches of low clouds that will be possible across the northeast
corner of NM early Friday morning. A shallow back door cold front
will sag southward through the eastern plains for the remainder of
tonight, and that may result in some low level wind shear in
counties near the Texas border. Southwest winds will then become
gusty areawide on Friday afternoon.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  82  45  79  44 /   0   0   0   0
Dulce...........................  77  35  75  39 /   0   0   0   0
Cuba............................  77  42  76  44 /   0   0   0   0
Gallup..........................  78  36  76  35 /   0   0   0   0
El Morro........................  75  37  73  35 /   0   0   0   0
Grants..........................  80  38  78  37 /   0   0   0   0
Quemado.........................  77  40  76  36 /   0   0   0   0
Magdalena.......................  81  47  80  49 /   0   0   0   0
Datil...........................  76  43  75  39 /   0   0   0   0
Reserve.........................  80  37  79  33 /   0   0   0   0
Glenwood........................  83  51  83  42 /   0   0   0   0
Chama...........................  71  33  69  34 /   0   0   0   0
Los Alamos......................  74  48  75  52 /   0   0   0   0
Pecos...........................  75  48  75  45 /   0   0   0   0
Cerro/Questa....................  78  41  77  40 /   0   0   0   0
Red River.......................  66  38  65  33 /   0   0   0   5
Angel Fire......................  69  35  68  26 /   0   0   0   0
Taos............................  76  39  75  36 /   0   0   0   0
Mora............................  75  41  75  43 /   0   0   0   0
Espanola........................  81  46  82  47 /   0   0   0   0
Santa Fe........................  75  48  75  47 /   0   0   0   0
Santa Fe Airport................  78  46  79  44 /   0   0   0   0
Albuquerque Foothills...........  82  54  83  53 /   0   0   0   0
Albuquerque Heights.............  83  51  84  56 /   0   0   0   0
Albuquerque Valley..............  85  51  86  50 /   0   0   0   0
Albuquerque West Mesa...........  84  51  85  55 /   0   0   0   0
Belen...........................  85  46  86  52 /   0   0   0   0
Bernalillo......................  85  49  86  52 /   0   0   0   0
Bosque Farms....................  85  48  86  49 /   0   0   0   0
Corrales........................  85  51  86  50 /   0   0   0   0
Los Lunas.......................  85  48  86  49 /   0   0   0   0
Placitas........................  79  53  80  51 /   0   0   0   0
Rio Rancho......................  84  51  85  53 /   0   0   0   0
Socorro.........................  87  51  88  54 /   0   0   0   0
Sandia Park/Cedar Crest.........  75  51  76  46 /   0   0   0   0
Tijeras.........................  78  49  79  48 /   0   0   0   0
Edgewood........................  79  44  80  44 /   0   0   0   0
Moriarty/Estancia...............  81  39  82  40 /   0   0   0   0
Clines Corners..................  77  45  78  43 /   0   0   0   0
Mountainair.....................  78  46  80  45 /   0   0   0   0
Gran Quivira....................  78  46  79  47 /   0   0   0   0
Carrizozo.......................  82  51  83  51 /   0   0   0   0
Ruidoso.........................  76  50  76  43 /   0   0   0   0
Capulin.........................  75  43  78  45 /   0   0   0   0
Raton...........................  80  42  82  45 /   0   0   0   0
Springer........................  80  41  82  47 /   0   0   0   0
Las Vegas.......................  77  44  78  43 /   0   0   0   0
Clayton.........................  81  49  85  51 /   5   0   0   0
Roy.............................  79  46  83  49 /   0   0   0   0
Conchas.........................  88  53  91  54 /   0   0   0   0
Santa Rosa......................  86  52  88  54 /   0   0   0   0
Tucumcari.......................  89  56  93  56 /   0   0   0   0
Clovis..........................  88  52  91  54 /   0   0   5   0
Portales........................  90  52  93  54 /   0   0   5   0
Fort Sumner.....................  89  52  92  55 /   0   0   0   0
Roswell.........................  93  55  96  57 /   0   0   0   0
Picacho.........................  88  51  89  56 /   0   0   0   0
Elk.............................  86  50  86  51 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 1 PM this afternoon to 7 PM MDT this evening
for the following zones... NMZ103.

Red Flag Warning from 11 AM to 9 PM MDT Saturday for the following
zones... NMZ103-104-108.

Fire Weather Watch from Saturday morning through Saturday evening
for the following zones... NMZ107.

&&
Hazardous weather outlook, May 21, 3:26 PM MDT, 12 hours 28 minutes before
Hazardous Weather Outlook...UPDATE
National Weather Service Albuquerque NM
326 PM MDT Thu May 21 2020

NMZ201>241-221200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
326 PM MDT Thu May 21 2020

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms are possible over northeast New Mexico
late this afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Critical fire weather conditions are expected Friday afternoon and
early evening across the Northeast Highlands, and will become more
widespread over eastern New Mexico Saturday afternoon and early
evening.

Showers and thunderstorms will increase over central and eastern New
Mexico Sunday night and Memorial Day.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report wildfires or severe weather
through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:33 PM MDTSpecial Weather StatementABQUnion27 min
May 22, 3:54 AM MDTFire Weather WatchABQ11 hr

Nearby

Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.